MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the left common femoral artery.During insertion of the barewire into the anatomy the guide wire separated.The separated portion of the guide wire was able to be retrieved back into the nav6 catheter and removed from the patient.The procedure was continued with another nav6 device.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the reported information, the reported material separation appears to be due to circumstances of the procedure.It likely that the tip of barewire became stuck within the lesion or associated devices during advancement resulting in separation.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from ¿yes¿ to ¿no¿.
 
Event or Problem Description

Brand Name
BAREWIRE
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20712252
Report Number2024168-2024-13616
Device Sequence Number13207182
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270131(10)4020561
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4020561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown